MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ THERMODILUTION CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ THERMODILUTION CATHETER; CATHETER, FLOW DIRECTED
Model Number 831F75P
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One swan ganz catheter was received by our product evaluation laboratory for a full evaluation.The report of inflation issues was confirmed.As received, the balloon did not inflate due to two tears, at the proximal end of distal balloon bond.The edges of latex did not appear to match at the torn location.All through lumens were patent without any leakage or occlusion.No visible damage or abnormality was observed from catheter body.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the device manufacturing, the units go through a balloon inflation process.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in a patient undergoing coronary artery bypass graft surgery (cabg) with this swan ganz catheter, the balloon did not inflate during wedging.There was no allegation of patient injury.The device was received for evaluation and the balloon had two tears in and the edges of the latex did not appear to match at the torn location.Patient demographics were unable to be obtained.

Brand Name
SWAN-GANZ THERMODILUTION CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19310568
Report Number2015691-2024-03573
Device Sequence Number19602244
Product Code DYG
UDI-Device Identifier00690103003031
UDI-Public(01)00690103003031(17)250131(11)230201(10)64851125
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K231248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number831F75P
Device Lot Number64851125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown